Acne Home > Claravis Side Effects
Call your healthcare provider immediately if you are taking Claravis and experience side effects like severe diarrhea, vision changes, or a severe headache. Because this drug can cause serious problems, it is only reserved for use when other acne treatments have failed. Other possible reactions to this medication include nosebleeds, insomnia, and drowsiness.
An Overview of Side Effects of Claravis
Just like any medicine, Claravis™ (isotretinoin) can cause side effects. However, not everyone who takes the medication will have problems. In fact, most people tolerate it quite well.
If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider. However, very serious reactions are possible, which is one of the reasons why this medication is reserved for use in severe cases of acne that have not responded to other treatments.
(This article covers many, but not all, of the possible Claravis side effects. Your healthcare provider can discuss a more complete list with you.)
Serious Claravis Side EffectsIt is important to understand that Claravis is a generic version of Accutane®. This means that any of the risks known to occur with Accutane can also occur with Claravis.
Some side effects of Claravis are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
- Signs of psychiatric changes, such as:
- Feelings of guilt, worthlessness, or helplessness
- Loss of pleasure or interest in activities
- A sad mood
- Difficulty concentrating
- Changes in sleep pattern
- Changes in weight or appetite
- Suicidal thoughts or attempts
- Restlessness or irritability
- Acting on dangerous impulses
- Hallucinations or delusions
- Signs of high blood pressure within the cranium, such as:
- Vision changes
- High triglycerides, which may be accompanied by pancreatitis (dangerous inflammation of the pancreas)
- Ringing of the ears (tinnitus) or hearing loss
- Signs of liver damage, such as:
- Yellowing of the whites of the eyes or skin (jaundice)
- Upper-right abdominal (stomach) pain
- High liver enzymes
- Broken bones, which may be a sign of thinning bones (osteoporosis)
- Any vision changes
- Changes in blood sugar levels
- A rash with blisters or with sores in the mouth or throat, especially if skin peeling occurs, as this may be a sign of potentially life-threatening problems known as Stevens-Johnson syndrome and toxic epidermal necrolysis.
- Signs of a stroke, such as:
- Vision or speech changes
- Weakness or numbness in an arm or leg
- Severe headache
- Signs of an allergic reaction, such as:
- An unexplained rash
- Unexplained swelling (especially of the lips, mouth, or throat)
- Wheezing or other breathing problems.